Thunderstorm Wind, McLennan
- When
- July 13, 7:05 PM CST
- Where
- McLennan County, 0.69 mi N of Northcrest
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.640, -97.100
An officer reported 60 MPH winds.
A weak boundary moved into north Texas during the afternoon hours. This combined with increasing moisture and moderate instability prompted a few severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A weak boundary moved into north Texas during the afternoon hours. This combined with increasing moisture and moderate instability prompted a few severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 13, 5:50 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 650 PM CDT SUN JUL 13 2008 .640 PM AVIATION UPDATE... THUNDERSTORMS WILL CONTINUE THIS EVENING IN SOUTHEAST PORTIONS OF NORTH TEXAS...BUT MOST LIKELY WILL WEAKEN QUICKLY AS THE SUN LOWERS AND SETS. A FEW OF THE STORMS WILL PRODUCE HAIL AND GUSTY WINDS. NORTHERLY WINDS WILL CONTINUE THROUGH THE NIGHT...AND WEAKEN MONDAY AFTERNOON. #26 && .UPDATE... COLD FRONT CURRENTLY LIES ALONG A LINE FROM NEAR QUITMAN...TO RICE...TO HILLSBORO...TO HICO. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. SOME STORMS ARE STRONG PRODUCING WINDS UP TO 50 MPH AND A ISOLATED STORM COULD BRIEFLY BECOME SEVERE...PRODUCING SMALL HAIL AND WINDS TO 60 MPH. QUICK UPDATE TO THE GRIDS FOR CURRENT TRENDS AND TO INCREASE POPS IN THE SOUTH AND SOUTHEAST FOR THE REMAINDER OF THE EVENING. NEW ZONES WILL BE OUT SHORTLY. 82/JLD && .PREV DISCUSSION... /ISSUED 345 PM CDT SUN JUL 13 2008/ A COLD FRONT THAT EXTENDED SOUTHEAST OF A CLARKSVILLE...TO HILLSBORO TO LAMPASAS LINE AS OF 20Z....WILL BECOME STATIONARY ACROSS THE EXTREME SOUTHEASTERN PART OF NORTH TEXAS OVERNIGHT. WE WILL SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...AND FEW STORMS THROUGH SUNSET MAY PRODUCE SMALL HAIL AND WIND GUSTS OVER 40 MPH. WE WILL SEE LOW CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH TUESDAY AS THE FRONTAL BOUNDARY REMAINS ACROSS THE SOUTHERN PART OF THE FORECAST AREA MONDAY AND THEN STARTS TO LIFT BACK TO THE NORTH ON TUESDAY. IT WILL BE RAIN FREE WITH ABOVE NORMAL TEMPERATURES WEDNESDAY THROUGH THE WEEKEND AS AN UPPER RIDGE BUILDS BACK ACROSS NORTH TEXAS. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 97 77 96 75 / 20 30 20 20 10 WACO, TX 74 96 75 96 72 / 40 30 20 20 10 PARIS, TX 69 90 69 94 69 / 20 20 10 10 10 DENTON, TX 72 94 73 95 71 / 20 20 20 20 10 MCKINNEY, TX 71 94 72 94 70 / 20 20 20 20 10 DALLAS, TX 76 96 77 95 75 / 20 20 20 20 10 TERRELL, TX 73 94 73 95 71 / 20 20 20 20 10 CORSICANA, TX 74 96 73 95 72 / 50 30 20 20 10 TEMPLE, TX 73 97 72 96 71 / 40 30 20 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 26/82
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 735 PM CDT SUN JUL 13 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140300- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 735 PM CDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND EARLY NIGHT... GENERALLY SOUTH OF A ATHENS...CORSICANA...HILLSBORO LINE. THE STRONGEST STORMS WILL BE SOUTH OF I-20...AND WILL BE CAPABLE OF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL CONTINUE ON MONDAY. MOREOVER...A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER INTO TUESDAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...PARTICULARLY SOUTH OF THE I-20 CORRIDOR. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 410 PM CDT SUN JUL 13 2008 TXZ105-121-122-132145- HUNT TX-VAN ZANDT TX-KAUFMAN TX- 410 PM CDT SUN JUL 13 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUNT COUNTY NORTHEASTERN KAUFMAN COUNTY NORTHWESTERN VAN ZANDT COUNTY AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 1 MILE WEST OF QUINLAN OR 14 MILES NORTHWEST OF WILLS POINT...MOVING SOUTHEAST AT 13 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE QUINLAN...WILLS POINT AND LAKE TAWAKONI STATE PARK. WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS STORM. LAT...LON 3275 9586 3270 9604 3287 9620 3295 9611 TIME...MOT...LOC 2110Z 312DEG 11KT 3288 9611
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 456 PM CDT SUN JUL 13 2008 TXZ122-132230- VAN ZANDT TX- 456 PM CDT SUN JUL 13 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL VAN ZANDT COUNTY AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES EAST OF WILLS POINT...MOVING SOUTHEAST AT 7 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD AND FRUITVALE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3266 9575 3255 9586 3267 9600 3274 9590 TIME...MOT...LOC 2156Z 308DEG 6KT 3268 9594
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT SUN JUL 13 2008
TXZ121-122-135-132315-
VAN ZANDT TX-KAUFMAN TX-HENDERSON TX-
548 PM CDT SUN JUL 13 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN KAUFMAN COUNTY
NORTHWESTERN HENDERSON COUNTY
SOUTHWESTERN VAN ZANDT COUNTY
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF CANTON TO 11 MILES WEST OF GUN BARREL CITY...MOVING SOUTHEAST AT
5 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE GUN BARREL CITY...KEMP...
MABANK...SEVEN POINTS...TOOL AND PURTIS CREEK STATE PARK.
WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THESE
STORMS. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL ALSO
ACCOMPANY THESE STORMS.
LAT...LON 3225 9624 3225 9626 3228 9629 3229 9629
3231 9630 3230 9631 3231 9633 3240 9644
3251 9607 3240 9581
TIME...MOT...LOC 2248Z 302DEG 4KT 3245 9605 3236 9632SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 638 PM CDT SUN JUL 13 2008 TXZ145-146-140015- NAVARRO TX-HILL TX- 638 PM CDT SUN JUL 13 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN HILL COUNTY WESTERN NAVARRO COUNTY AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES EAST OF HILLSBORO...MOVING SOUTHEAST AT 13 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE DAWSON AND HUBBARD. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3201 9643 3180 9684 3200 9697 3219 9654 TIME...MOT...LOC 2338Z 314DEG 11KT 3199 9679 82/JLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT SUN JUL 13 2008
TXZ145-140030-
HILL TX-
658 PM CDT SUN JUL 13 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN HILL COUNTY
AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER HILLSBORO...MOVING SOUTHEAST AT 11 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BYNUM...HILLSBORO AND
HUBBARD.
WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3185 9702 3186 9704 3186 9705 3184 9709
3184 9710 3199 9722 3207 9708 3184 9678
3172 9694
TIME...MOT...LOC 2358Z 318DEG 9KT 3199 9711SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
742 PM CDT SUN JUL 13 2008
TXZ159-140115-
MCLENNAN TX-
742 PM CDT SUN JUL 13 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MCLENNAN COUNTY
AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF LACY-LAKEVIEW...MOVING
SOUTHEAST AT 17 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...HALLSBURG...
LACY-LAKEVIEW...MART...NORTHCREST AND RIESEL.
WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3167 9721 3179 9705 3161 9685 3160 9685
3154 9681 3147 9691 3147 9693 3144 9698
3143 9701
TIME...MOT...LOC 0042Z 328DEG 15KT 3166 9706The Dallas/Ft Worth radar (KFWS), 105 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
An officer reported 60 MPH winds.
The sheriff's department relayed a report of nickel-size hail from the Hillsboro Fire Department at the intersection of I-35 and Highway 22.
Power lines and poles were blown down across Hillsboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120718, 120722, 120720.